Advertisement

Can medications cause peripheral neuropathy and ED?

Dr. Jeanne Morrison, PhD
Family Practitioner

Medications may cause peripheral neuropathy, which may in turn lead to erectile dysfunction (ED). Among the drugs that can cause nerve damage are some used to treat cancer, prevent convulsions, fight viruses or kill bacteria. Doctors may limit the long-term use of these drugs for this reason.

Once the nerves outside the brain and spinal cord are damaged -- a disorder called peripheral neuropathy -- they may not be able to send a signal to the penis to become erect. Talk to your doctor if you have concerns that medication may be the cause of your ED.

Continue Learning about Erectile Dysfunction Causes

Can Diabetes Cause Erectile Dysfunction (ED)?
Can Diabetes Cause Erectile Dysfunction (ED)?
How Can I Prevent Erectile Dysfunction?
How Can I Prevent Erectile Dysfunction?
Why Can't I Get an Erection?
Why Can't I Get an Erection?
Is Erectile Dysfunction Common After Prostate Cancer Treatment?
Is Erectile Dysfunction Common After Prostate Cancer Treatment?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.